# SDR 96ZZZX21

- Difficulty date: November 14, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N527PC
- Make and model: Boeing 727172C
- Aircraft serial: 19665
- Engine: Pwa JT8D7B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Case
- Part number: 766933
- Condition: Fractured
- Location: Lp Compressor
- Part time: 45,420 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON DISASSEMBLY OF ENGINE, FOUND THE LP COMPRESOR HAD SUFFERED A 360 DEGREE FRACTURE OF FORWARD FLANGE OF INTERMEDIATE CASE (WHERE IT IS BOLTED TO THE REAR OF THE 3-4 STATOR).  ON EXAMINATION OF CASE. IT WAS EVIDENT IT HAD BEEN PARTIALLY CRACKED FOR SOME TIME BEFORE FINALLY FAILING AND FRACTURING COMPLETELY THROUGH 360 DEGREES.  THIS TOTAL FAILURE OF THE FRONT FLANGE CAUSED THE LP COMPRESSOR ASSY LOSS OF LOCATION, THE LP COMPRESSOR MOVING FORWARD CAUSNG HEAVY RUBS TO ALL STAGES OF LP COMPRESSOR BLADE TIPS, STAGE 3 THROUGH STAGE 6.  CYCLES, 35,247.
